Hello, I Have Had Bad Itching And Rawness Around My
Try Sitz baths, hydrocortisone
Hello, I'm Dr. Branch, thanks for using 'Ask a Doctor'. It's hard to say exactly what is causing the rash without being able to see it, but there's a few things that you can try to relieve the irritation, and hopefully that will help clear it up. I would continue to keep the area clean after bowel movements, and possibly bathe after any bowel movement to prevent further irritation and to keep the area clean. Also, sitting in a warm bath for 15-20 minutes, 2-3 times a day (also called a Sitz bath) can help. I would also suggest using a barrier cream such as zinc oxide or vaseline, as well as use hydrocortisone twice a day for up to a week.
Also, your stools should be soft, and well formed. If you are having any hard stools or constipation, I would recommend a stool softener, but if you are having more loose, partially formed stools, extra fiber may help.
If after a week you don't see any improvement, I would recommend getting it checked out in person to confirm what the rash is and to get more specific treatment.
I hope that helps, please let me know if you have any other questions about that, and I would be glad to discuss it with you further.
It may be called Cortizone as well. Are you in the United States? Any pharmacy should have it. Also, I did see the picture you sent now, and it does look like there may be a bacterial infection as well. I would recommend using a topical antibiotic, you should be able to get one over the counter as well. If it is not improving in 2-3 days, I would see a doctor for a prescription, you may need antibiotic pills.
Please let me know if you have any other questions, I'd be glad to help any way I can.
I see. I'm surprised they wouldn't have hydrocortisone. Maybe you can ask for a steroid cream, hopefully they would have that. Are you able to get antibiotic pills without a prescription? If so, I would take cephalexin 500mg 4 times a day for 7 days. Otherwise, if you can get an antibiotic ointment, such as mupirocin, I would use that. Again, if it is not getting better or getting worse in a few days, I would see a doctor in person.